Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 13, 2009, 7:54 PM CDT for Haskell County, Jones County, Shackelford County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 13, 2009, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Jones County, TX, Shackelford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:54 PM CDT | TORNADO | 3 E Stamford, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4159 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 140054 TORSJT TXC207-253-417-140130- /O.NEW.KSJT.TO.W.0052.090614T0054Z-090614T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 754 PM CDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS... NORTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS... * UNTIL 830 PM CDT * AT 754 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 3 MILES EAST OF STAMFORD...MOVING SOUTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 825 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3304 9947 3282 9955 3292 9986 3304 9983 TIME...MOT...LOC 0054Z 278DEG 13KT 3297 9977 $$
1 follow-up statement
000 WWUS54 KSJT 140120 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 820 PM CDT SAT JUN 13 2009 TXC207-253-417-140130- /O.EXP.KSJT.TO.W.0052.000000T0000Z-090614T0130Z/ HASKELL TX-SHACKELFORD TX-JONES TX- 820 PM CDT SAT JUN 13 2009 ...THE TORNADO WARNING FOR NORTHEASTERN JONES...NORTHWESTERN SHACKELFORD AND SOUTHEASTERN HASKELL COUNTIES WILL BE ALLOWED TO EXPIRE AT 830 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3304 9947 3282 9955 3292 9986 3304 9983 TIME...MOT...LOC 0120Z 278DEG 13KT 3296 9966 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:07 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 13, 6:07 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 607 PM CDT SAT JUN 13 2009 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE NEXT 24 HOURS. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING OVER THE NORTHERN TERMINALS...WILL INCLUDE MENTION OF CB IN THE KABI AND KSJT TAFS. SOUTHERLY WINDS WILL GUST TO AROUND 20 KNOTS OVER ALL TERMINALS THROUGH THIS EVENING BEFORE DECREASING TO AROUND 10 KNOTS OVERNIGHT. SOUTHERLY WINDS WILL GUST TO AROUND 20 KNOTS AGAIN TOMORROW AFTERNOON. && .PREV DISCUSSION... /ISSUED 339 PM CDT SAT JUN 13 2009/ SHORT TERM... SURFACE MAP THIS AFTERNOON INDICATES A SURFACE FRONT FROM NORTH CENTRAL OKLAHOMA WESTWARD INTO THE TEXAS PANHANDLE. A DRYLINE EXTENDED ALONG THE TEXAS/NEW MEXICO BORDER INTO THE TRANSPECOS REGION. STORMS HAVE BEGUN DEVELOPING FROM THE TEXAS SOUTH PLAINS INTO THE TRANSPECOS. WEST CENTRAL TEXAS IS SOUTH AND EAST OF THESE BOUNDARIES WITH EXTREME INSTABILITY OVER THE AREA. SBCAPES ARE IN THE 4500 TO 5000 J/KG RANGE FROM ABILENE TO SAN ANGELO TO OZONA. STORMS SHOULD CONTINUE TO DEVELOP ALONG THE BOUNDARIES AND MOVE EAST INTO WEST CENTRAL TEXAS. MESOANALYSIS DOES INDICATE GOOD MOISTURE CONVERGENCE THROUGH THE BIG COUNTRY...SO STORMS COULD DEVELOP EARLY IN THIS AREA. AN MCS OR TWO MAY DEVELOP THIS EVENING AND MOVE SOUTHEAST ACROSS THE BIG COUNTRY...SO VERY HEAVY RAINFALL MAY BE A CONCERN. COULD BE ANOTHER ROUND OF STORMS DEVELOP ALONG THE DRYLINE TO OUR WEST SUNDAY AFTERNOON/EVENING...AND MOVING EAST INTO THE WESTERN PART OF THE CWA. LONG TERM... THE UPPER LEVEL RIDGE OVER THE CENTRAL U.S. WILL CONTINUE TO FLATTEN THE FIRST PART OF THE WORK WEEK AS SHORTWAVES EJECT OUT OF THE WEST COAST TROUGH AND INTO THE CENTRAL PLAINS. UPPER RIDGE BEGINS TO AMPLIFY AGAIN BY MID WEEK AS THE RIDGE BUILDS TO THE NORTHWEST. WARM 700 MB TEMPERATURES SHOULD CAP THE ATMOSPHERE DURING THE LONG TERM PERIOD AND WITH THE DRYLINE REMAINING WEST OF WEST CENTRAL TEXAS...WE WILL CONTINUE THE DRY FORECAST. THE GFS DOES BRING A COLD FRONT INTO THE BIG COUNTRY FRIDAY...BUT WE WILL NOT JUMP ON THIS YET...CONTINUING THE HOT TEMPERATURES THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 99 72 100 74 / 50 10 10 10 10 SAN ANGELO 74 103 74 102 74 / 20 10 10 10 10 JUNCTION 73 101 74 100 74 / 20 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, Jun 13, 3:20 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT SAT JUN 13 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE RISK AREA IS GENERALLY ALONG AND WEST OF A BROWNWOOD TO OZONE LINE. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS WEST TEXAS TODAY AS A DRY LINE DEVELOPS OUT TO THE WEST. IN ADDITION...A STATIONARY FRONT WILL LINGER ACROSS NORTH TEXAS THROUGH THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST AND NORTH OF THE AREA...THEN MOVE INTO WEST CENTRAL TEXAS DURING THE LATE AFTERNOON HOURS. THESE STORMS ARE EXPECTED TO CONTINUE INTO THE NIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 13, 4:28 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 428 PM CDT SAT JUN 13 2009 TXZ049-054-132230- NOLAN TX-FISHER TX- 428 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR NOLAN AND FISHER COUNTIES... AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHEAST OF ROSCOE...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROSCOE BY 445 PM CDT SWEETWATER AND LAKE SWEETWATER BY 515 PM CDT GANNON...BUSBY AND CAPITOLA BY 530 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 13, 5:54 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ROSCOE 32.45N 100.54W
06/13/2009 E0.88 INCH NOLAN TX CO-OP OBSERVER
NICKEL SIZE HAIL ON EAST SIDE OF ROSCOE.
0540 PM HAIL ROSCOE 32.45N 100.54W
06/13/2009 E1.25 INCH NOLAN TX CO-OP OBSERVER
HALF DOLLAR SIZE HAIL ON EAST SIDE OF ROSCOE.
&&
SNAGLESpecial weather statement, Jun 13, 7:25 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT SAT JUN 13 2009 TXZ076-140115- CROCKETT TX- 725 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT FOR CROCKETT COUNTY... AT 723 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER CENTRAL PECOS COUNTY...OR ABOUT 8 MILES NORTHEAST OF BAKERSFIELD...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN CROCKETT COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, Jun 13, 7:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
728 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL RULE 33.18N 99.89W
06/13/2009 E1.00 INCH HASKELL TX PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED IN RULE AT 645 PM.
0645 PM TSTM WND GST RULE 33.18N 99.89W
06/13/2009 E70.00 MPH HASKELL TX PUBLIC
WIND GUSTS FROM 60 TO 70 MPH REPORTED IN RULE AT 645 PM.
0710 PM TSTM WND GST 1 NW HASKELL 33.17N 99.74W
06/13/2009 M68.00 MPH HASKELL TX MESONET
WEST TEXAS MESONET IN HASKELL MEASURED A WIND GUST OF 68
MPH AT 710 PM BEFORE LOSING COMMUNICATIONS.
&&
SNAGLESpecial weather statement, Jun 13, 7:41 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 741 PM CDT SAT JUN 13 2009 TXZ098-099-113-140145- HASKELL TX-THROCKMORTON TX-JONES TX- 741 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT FOR HASKELL...THROCKMORTON AND JONES COUNTIES... AT 740 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTH OF STAMFORD...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HASKELL AND LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 800 PM CDT IRBY BY 825 PM CDT THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 845 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Tornado Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 29 min |
| Jun 13, 7:44 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 60 min |
| Jun 13, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 62 min |
| Jun 13, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 37 min |
| Jun 13, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 66 min |
| Jun 13, 10:22 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 38 min |
| Jun 13, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 31 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.